Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Convergence of Galerkin approximations for the Korteweg-de Vries equation


Authors: Garth A. Baker, Vassilios A. Dougalis and Ohannes A. Karakashian
Journal: Math. Comp. 40 (1983), 419-433
MSC: Primary 65M60; Secondary 65M10
MathSciNet review: 689464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Standard Galerkin approximations, using smooth splines on a uniform mesh, to 1-periodic solutions of the Korteweg-de Vries equation are analyzed. Optimal rate of convergence estimates are obtained for both semidiscrete and second order in time fully discrete schemes. At each time level, the resulting system of nonlinear equations can be solved by Newton's method. It is shown that if a proper extrapolation is used as a starting value, then only one step of the Newton iteration is required.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 65M10

Retrieve articles in all journals with MSC: 65M60, 65M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0689464-4
PII: S 0025-5718(1983)0689464-4
Article copyright: © Copyright 1983 American Mathematical Society